MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 201-90052
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the oxygenator failed and was exchanged.There was patient desaturation starting at the time of the component change.This occurred after approximately 20 hours of support.It was noted to have red colored fluid from the gas exhaust port of the oxygenator, increasing with sigh of lung.The parameters at the time were 0.28 lpm at 2600 rpm blood flow.The sweep was 0.5 lpm at 1.0 fio2.The venous pressure 3/ arterial pressure 81.The gas analysis was patient arterial 7.36/39.7/54, pump venous 7.4/33.7/111 and pump arterial 7.47/28.7/379.
 
Additional Manufacturer Narrative
Section d4 (primary unique device identification (udi) number): correction.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The only product that should have been returned was the oxygenator.The pump was also returned to keep the loop to the oxygenator closed.The only product needing an evaluation was said to be the oxygenator.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: no device issues with the pedimag blood pump were reported or identified through evaluation of the returned pedimag blood pump.No issues with the pedimag pump were reported, and the pump was reportedly returned to keep the oxygenator loop closed.The pedimag blood pump, lot #l08301-lb8, was returned with short sections of tubing connected to the oxygenator.Some blood remained within the loop.Visual inspection of the pump¿s inlet and outlet ports as well as the pump housing showed no evidence of damage.Examination of the pump's blood-contacting surfaces and tubing revealed no evidence of depositions or thrombus formations.Visual inspection of the blood pump revealed no evidence of damage to the rotor or its blades and showed no evidence of abnormal scratches on the pump housing or rotor well.There was no evidence of separation or slippage between the rotor magnet and rotor body.Following cleaning, the pedimag blood pump was functionally tested on a mock circulatory loop with a test motor and equipment.The blood pump functioned as intended in accordance with manufacturing specification.Review of the device history record (dhr) for the pedivas blood pump, lot # l08301-lb8, revealed no deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu) (rev.C) is currently available.No specific device-related issues were reported; however, the pedimag blood pump ifu provides a list of possible side effects that may be associated with the device under warning #3.These are potential side effects with all mechanical circulatory support systems.The ifu also contains instructions on how to replace the blood pump under ¿emergency pump replacement.¿ the current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22004028
Report Number3003306248-2025-00141
Device Sequence Number18489393
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634(10)L08301-LB8(17)260206(11)240207
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Model Number201-90052
Device Catalogue Number201-90052
Device Lot NumberL08301-LB8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer06/09/2025
10/17/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/30/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 MO
Patient SexMale
Patient Weight3 KG